Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV with a prosthetic heart valve & bad spine
Jul 23, 2004

Hi i'm a 43 yr old male, HIV for 17 yrs with a cell count of 450 and viral load of 4000.I had a heart valve replacement 3yrs ago. I also am awaiting an answer from an orthopedic surgeon as to wheater or not , he will operate. I am taking fortovase, combivir, ativan 1mg 3x daily, percocet 4,5 or 6 x daily,elavil 35 mg, losec 20mg 2x,pravachol, coumadin 13mg,and sometimes ms contin 60 mg 2x daily. I am affraid that all these meds are eventually gonna get me sooner or later. I can't do this or that because of the coumadin. I am supposedly also resistant to my hiv meds, but the Doc is affraid to switch me,because of the coumadin and is waiting for this new drug to be covered by our health plan,its been 2 yrs. I also have been having chest pain and arm weakness, and am brushed off and told that the angiogram 3yrs ago showed that my arteries were good and that the only problem was my valve. my response is that 3yrs ago I also didn't have cholesterol problems and that I've read that there are links between protease inhibitors and heart problems.I am in constant pain,and am tired of being tired,and don't feel like fighting anymore. People are always telling me that I look great and healthy, this is nice but not a good thing. I had the same problem before the heart surgery, I ran from my aids doc to my cardiologist,your fine over and over again, finally I was humored and sent for an ultrasound, Oh my god your really sick you could die at any moment, surgery was performed that same week. My trust has been shattered. Am I paranoid, please help any advice would be greatly appreciated. Sorry for rambeling on. Thank you Patrick

Response from Dr. Horwath

You certainly have had your share of problems with which to cope. I think you would greatly benefit from having someone to talk to about all of these stressors. An experienced psychologist or psychiatrist could greatly help you to handle your situation. If you get a good psychiatric evaluation, you may also be a candidate for a change in your psychotropic medication. There are treatments for anxiety other than Ativan, which may be effective, yet less sedating.



Previous
Send in the clowns... I'm done
Next
HIV+ spouse depressed

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement